MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14809
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an unknown procedure on the right ureter, a piece of the open-end flexi-tip ureteral catheter probe became unattached while the catheter probe was being removed and remained in the patient.The separated device fragment migrated and became stuck in the right ureter.The physician successfully recovered all probe fragments using a foreign body clamp.Additional information regarding event details, patient anatomy and outcome has been requested but is not available at this time.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: it was reported that during an unknown procedure on the right ureter, a piece of the open-end flexi-tip ureteral catheter probe became unattached while the catheter probe was being removed and remained in the patient.The separated device fragment migrated and became stuck in the right ureter.The physician successfully recovered all probe fragments using a foreign body clamp.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.One used open-end flexi-tip ureteral catheter was returned in open packaging.Fragments of the catheter were returned in a plastic container.Under magnification, scrape marks were observed from the distal tip of the device continuing for approximately 25 centimeters towards the proximal end.An unknown residue was observed on the catheter.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.No gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which state, ¿if you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding.¿ based on the available information, cook has concluded that a cause for this event could not be established.It is probable that if resistance was felt during withdrawal of the catheter and inadvertent tension and manipulation on the catheter contributed to the separation of the device.Although it is possible the patient¿s anatomy and/or user or procedural issues contributed to this event, with the limited information available, device failure cannot also be ruled out.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12120674
Report Number1820334-2021-01676
Device Sequence Number4660263
Product Code KOD
UDI-Device Identifier00827002148093
UDI-Public(01)00827002148093(17)230109(10)10256524
Combination Product (Y/N)N
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2023
Device Model NumberG14809
Device Catalogue Number021307
Device Lot Number10256524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR